Chaotic dynamic buckling of rectangular spherical shells under harmonic lateral load

J. Awrejcewicz, A. V. Krysko, M. V. Zhigalov, V. A. Krysko

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Dynamic bucking criteria for spherical shells of a rectangular form under sinusoidal lateral load are proposed and developed taking into consideration geometric and physical non-linearity. A mathematical model of thin shallow shells is constructed on the basis of the Kirchoff-Love hypothesis and the von Kármán geometric non-linearity, whereas the physical non-linearity follows the Ilyushin theory of plastic deformations. Reliability of the results is proved by comparing them with the results obtained by means of higher-order approximations of the Faedo-Galerkin method. Three scenarios (Feigenbaum, Ruelle-Takens-Newhouse and Pomeau-Manneville) are detected while transiting from regular to quasi-periodic/chaotic vibrations.

Original languageEnglish
Pages (from-to)80-99
Number of pages20
JournalComputers and Structures
Volume191
DOIs
Publication statusPublished - 15 Oct 2017

    Fingerprint

Keywords

  • Chaos
  • Faedo-Galerkin method
  • Fnite difference method
  • Non-linearity
  • Shells
  • Vibrations

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Modelling and Simulation
  • Materials Science(all)
  • Mechanical Engineering
  • Computer Science Applications

Cite this